Alert archive / Arkansas / Tornado Warnings in 1993

Tornado Warning 35, NWS Tulsa, OK

October 8, 1993Benton County, Arkansas

NWS Tulsa, OK issued this tornado warning at Oct 8, 1993, 8:00 PM CDT for Benton County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 8, 1993, 8:00 PM CDT (01:00 UTC)
Expired
Oct 8, 1993, 9:00 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

What was reported inside it

TimeReportWhereRemark
Oct 8, 8:30 PM CDTTornado F0Centerton, ARA small tornado touched down and knocked over several trees.
Oct 8, 8:35 PM CDTTornado F2Avoca, ARAn F2 tornado touched down in Avoca and travelled about one and a half miles before it dissipated. While the tornado was on the ground, it damaged about ten homes. A mobile home and two chicken houses were completely destroyed. A large number of trees were

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 090058
TORFSM
ARC007-090200-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
800 PM CDT FRI OCT 8 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  900 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY
 
AT 8 PM CDT A TORNADO WAS REPORTED ON THE GROUND AT DECATER ARKANSAS
MOVING TO THE EAST AT 25 MPH. THE REPORT CAME FROM THE BENTON COUNTY
SHERRIFFS OFFICE.
 
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON& THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:42 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 8, 3:42 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993

SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN.  SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA.  WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD.  COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART.  COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.

PRELIM NUMBERS:  TUL 50/59/40/62 3-00  BNVO 48/57/37/61 3-00
                 MLC 54/64/42/65 5100  IDB 60/69/43/64 4100
...04...
.OK...NONE.

In the hours before

Special weather statement, Oct 8, 6:27 PM CDT, 1 hour 33 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 1 hour 31 minutes before
OKZ054>077-090030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT FRI OCT 8 1993

...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA...

AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE
EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY
TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE
STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT
30 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSAPolk58 min
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan58 min
Oct 8, 7:02 PM CDTSevere Thunderstorm WarningTSABenton58 min
Oct 8, 8:17 PM CDTSevere Thunderstorm WarningTSAWashington58 min
Oct 8, 8:36 PM CDTSevere Thunderstorm WarningTSAJohnson69 min
Oct 8, 9:01 PM CDTSevere Thunderstorm WarningTSAWashington59 min
Oct 8, 9:20 PM CDTSevere Thunderstorm WarningTSACrawford40 min
Oct 8, 10:42 PM CDTSevere Thunderstorm WarningTSAJohnson, Logan63 min
Oct 8, 10:54 PM CDTSevere Thunderstorm WarningTSAPolk, Scott51 min

Nearby

Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.